How to treat fresh red and depressed acne scar on cheek? While on nimegen(accutane) 10mg, 3 times a week. (photo)

 22 years old asian - I think I've got atrophic/depressed acne scaring. I had acne cyst at the same area (cheek) reoccurring 3 times which resulted in a deep depression on my right cheek (like a big oval dot). Its seems pretty deep and the redness (PIH) has yet to fade away after 5 months. Are there any lasers/ipl/peels/filler/subcision treatments that can be done safely while on accutane to treat the redness and scar effectively? If so, will it be difficult to fix that depress scar? Its affecting my confidence.

Doctor Answers 1

Accutane and cosmetic procedures

Thank you for your question. A side effect of Accutane is highly sensitive skin and an increase risk of scarring when the skin is traumatized or injured either for medical or cosmetic purposes. Therefore, it is recommended to avoid any injury/trauma to the skin such as tattoos, piercings, or cosmetic procedures (waxing, dermaplaning, dermabrasions, Dermarolling, chemical peels, and lasers). I generally recommend my patients to wait at least 6 months after stopping Accutane before having any cosmetic procedures done to the skin. I highly recommend you consult with your prescribing physician regarding your questions and concerns. Good luck and take care.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.